I Took Propecia For Many Years Now I Think I Have A Sexual Side Effect

Thanks for donating your time to this great site! I have been taking proscar for ages side affect free but lately I’ve noticed a few. I’m also in my 40’s now too mind you. Question is, how long would I have to stop to see them possibly go away? Also if you say a month or something, would that be enough time for me to start a catch up hair loss phase? Please let me know your opinion. I really appreciate it

Block Quote

This is something you need to bring up to your primary doctor or the doctor who prescribed you the medication. Side effects you are attributing to the medication may be something totally different and you may have other health related issue. If it is a sexual side effect, many men in their 40’s have sexually related issues just due to age itself – as high as 40% of men who are not on Propecia (finasteride).

Tags: propecia, proscar, side effects

3 thoughts on “I Took Propecia For Many Years Now I Think I Have A Sexual Side Effect

  1. I have frequently seen this reference to the idea that 40% of men in their 40s have erectile dysfunction but it isn’t accurate. A very small number of studies has pointed to this figure while the majority of medical literature indicates this figure is much lower. The problem with the specific study in question is that it does not clearly define erectile dysfunction and thus is too inclusive of patients that are generally healthy.

    That being said, the side effects that occur from Propecia that have raised attention are not the same as more commonplace erectile dysfunction. Finasteride related sexual problems have been described as though the whole sexual response function is diminished. The ‘dimmer’ has been turned down so those affected will barely feel any sexual arousal, physical sensation will be reduced, and erections will be much weaker. If this description does not resonate with you, you may be lucky in that you are suffering from a more common form of erectile dysfunction.

  2. I have also taken finasteride (1mg per day) for a long time (13 years). I’m 47. I had no problems whatsoever for a decade, but then started to experience side effects (reduced libido and occasional difficulty maintaining an erection). I also stopped getting morning erections. My GP ran some blood tests, but my health is fine. I stopped finasteride and my symptoms resolved within a week. I started again on 0.5 mg per day, but still experienced the sides. I’ve now stopped for two weeks (once again symptoms resolved within 5-7 days). I will soon try 0.25 mg per day.

    I had absolutely no issues with the drug for the first ten years. I maintained morning erections, and a strong libido. The symptoms only appeared slowly over the past three years.

    I can also state that the drug stopped my hairloss, with no perceivable progression over the 13 years.

  3. While conducted a number of years ago, one of the largest studies of the incidence of erectile dysfunction (reference below) puts the rate at 40% for men in their 40’s. Given the multiple causes of erectile dysfunction (atherosclerotic disease, diabetes, medications, psychogenic) and the increasing risk of these factors with age, this is not too surprising. There is no scientific evidence in the published medical literature that the erectile dysfunction associated with finasteride is of a different “quality” than other types of erectile dysfunction or that the “whole sexual response is diminished”. Decreased sex drive can be a side effect of finasteride in a minority of patients and even fewer still (<2%) will have both erectile dysfunction and decreased libido.

    Feldman HA, Goldstein I, Hatzichristou DG, et al: Impotence and its medical and psychosocial correlates: Results of the Massachusetts Male Aging Study. J Urol, 1994;151:54–61.

Leave a Reply

Your email address will not be published. Required fields are marked *